Hail, Otero
- When
- June 3, 2:10 PM MST to 2:12 PM MST
- Where
- Otero County, 5.37 mi SSE of Weed
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 32.703, -105.454
A thunderstorm with weak rotation developed in a moist and sheared environment. Ping-pong ball size hail fell between Weed and Pinon NM in the Sacramento Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
A thunderstorm with weak rotation developed in a moist and sheared environment. Ping-pong ball size hail fell between Weed and Pinon NM in the Sacramento Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 3, 12:06 PM MST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 106 PM MDT SUN JUN 3 2007 .SYNOPSIS... MAINLY DRY AND WARM WEATHER CAN BE EXPECTED THROUGH MOST OF THE UPCOMING WEEK. A WEAK BACKDOOR COLD FRONT WILL TRY TO MOVE INTO THE AREA TONIGHT AND TOMORROW BUT WILL HAVE A HARD TIME DOING SO. ALTHOUGH TEMPERATURES WILL BE A COUPLE OF DEGREES COOLER TOMORROW READINGS SHOULD STILL REACH WELL INTO THE 90S. AN ISOLATED THUNDERSTORM IS POSSIBLE TOMORROW AFTERNOON OR EVENING. BEGINNING TUESDAY DRY WEATHER SHOULD RETURN AND PERSIST INTO NEXT WEEKEND. IT WILL BE BREEZY TO WINDY AT TIMES ESPECIALLY WEDNESDAY AND THE COMBINATION OF LOW HUMIDITY...HIGH TEMPERATURES AND WIND WILL MAKE FOR DANGEROUS FIRE CONDITIONS FOR THOSE PLANNING OUTINGS IN AREA MOUNTAINS. && .DISCUSSION... MID-LEVEL DISTURBANCE IS DROPPING SE THROUGH CWA EARLY THIS AFTERNOON AT THE SAME TIME MOISTURE FROM PREVIOUS MCS HAS MOVED WEST TO NORTH-SOUTH LINE COINCIDENT WITH EASTERN LUNA COUNTY BORDER. VISIBLE SATELLITE IMAGE SHOWS MOISTURE ERODING AS COMMA TAIL PROGRESSES EAST THROUGH DONA ANA COUNTY AND INTO OTERO AND EL PASO COUNTIES. SURFACE MOISTURE SHOULD BE MIXING OUT AS CLEARING LINE MOVES EAST. ONLY SHORT TERM RUB IS COLD POCKET ASSOCIATED WITH COMMA HEAD WHICH APPEARS TO BE FIRING STORMS OVER THE GILA. HAVE SMEARED LOW GRADE POPS BACK TO WEST ACROSS NRN TIER OF CWA THIS EVENING WHILE SLIGHTLY INCREASING POPS IN SACS SOUTH TO HUDSPETH. NOTED THAT SPC HAS FAR EASTERN PORTIONS OF CWA IN SLIGHT RISK THROUGH TONIGHT. WHILE STORMS SHOULD ORIGINATE IN THIS AREA LATER THIS AFTERNOON AND EVENING...I SUSPECT THEY WILL PROBABLY NOT BECOME SEVERE INSIDE OUR CWA...BUT WILL NEED TO MONITOR CLOSELY. MODELS CONTINUE TO SHOW ONLY LIMITED OR NO PENETRATION BY BACKDOOR FRONT LATE TONIGHT AND MODEL. HOWEVER...GIVEN MOISTURE INTRUSIONS BY MCS OUTFLOWS OVER LAST TWO DAYS AND ANOTHER EXPECTED FATHER SOUTH AND WEST TONIGHT...I SUSPECT THERE WILL BE ENOUGH EAST PUSH FROM THE OUTFLOW/FRONT COMBINATION TO WARRANT MENTION OF ISOLATED STORMS WEST TO THE RIO GRANDE. MAY NEED TO WATCH FOR SEVERE TOMORROW AS WELL WITHIN THIS AREA AS WELL. BEGINNING TUESDAY WEAK RIDGING ALOFT BEGINS TO FOR WESTERLIES AND DRYING. BROAD TROF ALOFT SWINGS THROUGH NORTHERN ROCKIES WEDNESDAY BRINGING WINDY CONDITIONS. LAGGING SOUTHERN PORTION OF THIS TROUGH REMAINS OVER SOUTHWEST WITH VERY WARM...DRY...AND BREEZY CONDITIONS THROUGH NEXT WEEKEND. && .AVIATION...030000Z-040000Z GENERALLY VFR CONDS EXPECTED THROUGH THE PERIOD. SEE APPROPRIATE TAFS/TWEBS FOR DETAILS. .FIRE WEATHER... UPPER LEVEL TROF ARRIVING WEDNESDAY WILL LIKELY BRING RED FLAG CONDITIONS TO THE AREA WEDNESDAY AFTERNOON. ALTHOUGH WINDS WILL BE SOMEWHAT LESS THURSDAY AND FRIDAY...VERY DRY AND WARM CONDITIONS WILL PERSIST INTO THE WEEKEND WITH LIKELY HIGH FIRE DANGER. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 97 68 98 72 / 0 10 10 0 0 SIERRA BLANCA TX 61 96 63 97 68 / 20 10 10 10 0 LAS CRUCES 63 96 64 97 68 / 0 10 10 0 0 ALAMOGORDO 60 96 62 96 67 / 0 10 10 0 0 CLOUDCROFT 41 73 42 74 45 / 20 20 20 10 0 TRUTH OR CONSEQUENCES 60 95 62 95 67 / 0 10 10 0 0 SILVER CITY 55 88 57 89 59 / 0 0 0 0 0 DEMING 62 96 64 97 69 / 0 0 0 0 0 LORDSBURG 62 96 64 97 69 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 02/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT SUN JUN 3 2007 NMZ022>025-030>032-TXZ055-056-041215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL BRING A RISK OF ISOLATED THUNDERSTORMS...MOST WITH LITTLE OR NO RAIN...MAINLY EAST OF THE RIO GRANDE THROUGH EARLY EVENING. WHILE STORMS SHOULD REMAIN BELOW SEVERE LEVELS OUTFLOW WIND GUSTS TO 40 MPH ARE POSSIBLE NEAR STORMS WITH LOCALIZED BLOWING DUST. THERE IS ALSO THE POTENTIAL FOR A FEW LIGHTNING INDUCED FIRES IN AREA FORESTS IN THE SACRAMENTO MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED. A BACKDOOR COLD FRONT IN OR NEAR EASTERN PORTIONS OF THE REGION MONDAY WILL BRING A VERY SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WEST INTO THE TULAROSA BASIN AND EL PASO COUNTY. DRY...HOT AND BREEZY TO WINDY CONDITIONS ARE EXPECTED FOR WEDNESDAY THROUGH FRIDAY WITH INCREASED FIRE DANGER ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MACBLAIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1209 PM MDT SUN JUN 3 2007 NMZ022>025-031-032-032300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...DEMING... LAS CRUCES 1209 PM MDT SUN JUN 3 2007 ...ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON... AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THROUGH SOUTHERN NEW MEXICO THIS AFTERNOON WILL BRING ISOLATED STRONG THUNDERSTORMS TO AREAS MAINLY NORTH OF INTERSTATE 10. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS ALTHOUGH ONLY LIGHT TO LOCALLY MODEATE RAINFALL IS EXPECTED. MOTORISTS SHOULD EXERCISE CAUTION AS BLOWING DUST ASSOCIATED WITH THUNDERSTORM OUTFLOWS MAY RAPIDLY REDUCE VISIBILITY TO BELOW ONE MILE. VM
The Holloman AFB radar (KHDX), 75 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42678.